MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 02/12/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient had multifocal lenses implanted bilaterally on (b)(6) 2013.She has had issues ever since.She cannot see especially at night.She had laser done to correct for astigmatism on (b)(6) 2013.She reported that it is better but still not the best and described her vision as cloudy.She had bilateral yag capsulotomy done on (b)(6) 2013, and again in the right eye in 2016 to treat significant posterior capsule opacification (pco).The patient mentioned that she is worried about posterior chamber weakening.The last surgeon she went to see (dr.Chung) suggested an explant but the patient was concerned about explanting the lens after this many years.During follow up with the doctor he mentioned that he did not notice any opacification on the intraocular lenses, but there were posterior capsular opacities.It was mentioned that the patient had increased blurring in left eye for the past 2 months.The doctor noticed that when he checked her eyes this month again, he noticed significant pco on the residual posterior capsule affecting a large portion of the rings in the optic of the lens in the left eye.The patient is seeking further opinion on iol exchange.The doctor plans to perform supplementary yag post capsulotomy on the left eye if the patient does not plan to have iol exchange.No additional information was provided to abbott medical optics.Note: 2 mdr¿s will be submitted, one for each eye.This report pertains to the left eye.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7294602
Report Number9614546-2018-00184
Device Sequence Number11035498
Product Code MFK
UDI-Device Identifier05050474536746
UDI-Public(01)05050474536746(17)150315
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/15/2015
Device Model NumberZMA00
Device Catalogue NumberZMA00U0170
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date02/24/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR